MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 Integrated System; Clinical Chemistry

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 Integrated System; Clinical Chemistry
Catalog Number 6802413
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a sample metering event occurred where sample fluid was aspirated from the wrong tube/cup position of a sample tray for three different patient samples when tested on a vitros 5600 integrated system.Mis-associated patient results may lead to inappropriate physician action.The mis-associated patient sample results were not reported outside of the laboratory and there was no allegation of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a sample metering event occurred where sample fluid was aspirated from the wrong tube/cup position of a sample tray for three different patient samples when tested on a vitros 5600 integrated system.The assignable cause of the event was not yet determined; however, it is possible a hardware issue with the affected sample tray or a software or hardware issue with the vitros 5600 integrated system was the cause of the event.The investigation of the event at the site is ongoing.Additional review of the debug files collected from the vitros 5600 integrated system at the time the event occurred is ongoing.Once the investigation is completed, a follow-up regulatory report will be filed with the conclusion.

Brand Name
VITROS 5600 Integrated System
Common Device Name
Clinical Chemistry
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
Ortho-Clinical Diagnostics, Inc.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
+1(585)453-4165
MDR Report Key24689643
Report Number1319681-2026-00019
Device Sequence Number15953570
Product Code JJE
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Patient SexUnknown